Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 232, NWS Columbia, SC

October 25, 2010Burke County, Richmond County, Georgia

NWS Columbia, SC issued this severe thunderstorm warning at Oct 25, 2010, 3:01 PM EDT for Burke County, Richmond County, Georgia. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 25, 2010, 3:01 PM EDT (19:01 UTC)
Expired
Oct 25, 2010, 3:30 PM EDT
In force
29 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon

Counties Burke County, GA, Richmond County, GA

The radar

The Charleston,SC radar (KCLX), 98 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 25, 3:09 PM EDTHAIL 19 Wnw Waynesboro, GABURKE FIRE STATION NUMBER 6 IN GOUGH REPORTED QUARTER SIZED HAIL IN THE GOUGH AND ST. CLAIR AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2010-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1764 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2010-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1764 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

081 
WUUS52 KCAE 251901
SVRCAE
GAC033-245-251930-
/O.NEW.KCAE.SV.W.0232.101025T1901Z-101025T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
301 PM EDT MON OCT 25 2010

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BURKE COUNTY IN EAST CENTRAL GEORGIA
  SOUTHERN RICHMOND COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 330 PM EDT

* AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15
  MILES NORTH OF MIDVILLE...OR 16 MILES WEST OF WAYNESBORO...AND
  MOVING NORTHEAST AT 30 MPH.

* SOME COMMUNITIES IN THE WARNING AREA INCLUDE KEYSVILLE AND SARDIS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 8 7 7...
6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY
AFTERNOON FOR CENTRAL SOUTH CAROLINA.

&&

LAT...LON 3282 8231 3285 8232 3291 8228 3315 8227
      3322 8224 3329 8225 3327 8186 3326 8184
      3324 8185 3320 8176 3314 8174 3309 8162
      3304 8155 3292 8173 3290 8178 3294 8186
      3291 8194 3291 8208 3281 8215 3279 8222
TIME...MOT...LOC 1900Z 233DEG 25KT 3306 8224

$$

SJN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 2:44 PM EDT, 17 minutes earlier.

Area forecast discussion, Oct 25, 2:44 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
244 PM EDT MON OCT 25 2010

.SYNOPSIS...
HIGH PRESSURE CENTERED IN THE ATLANTIC WILL DIRECT A MOIST SOUTH
FLOW INTO THE FORECAST AREA THROUGH WEDNESDAY. A COLD FRONT WILL
CROSS THE REGION WEDNESDAY NIGHT. DRY WEATHER AND SEASONABLE
TEMPERATURES WILL RETURN FOR THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE MID-LEVEL SHORTWAVE TROUGH THAT HELPED SUPPORT NUMEROUS SHOWERS
AND THUNDERSTORMS WILL SHIFT EAST OF THE FORECAST AREA THIS EVENING.
MOISTURE WILL BECOME SHALLOW BEHIND THE SHORTWAVE TROUGH SO THE
SHOWER CHANCE SHOULD DIMINISH...BUT CANNOT BE RULED OUT COMPLETELY
BECAUSE OF WEAK H85 WARM ADVECTION. PLAN TO FORECAST JUST CHANCE
POPS. EXPECT SHOWERS INSTEAD OF THUNDERSTORMS BECAUSE OF WEAK
INSTABILITY. FOG COULD BECOME A PROBLEM BECAUSE OF THE SHALLOW
LOW-LEVEL MOISTURE WITH DRYING ALOFT...BUT WIND MAY RESULT IN MORE
STRATUS THAN FOG. HELD OFF INCLUDING WIDESPREAD DENSE FOG IN THE
FORECAST...BUT DID FORECAST AREAS OF FOG. THE TEMPERATURE GUIDANCE
WAS CLOSE.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
THE MOIST SOUTHERLY FLOW WILL CONTINUE OVER THE REGION THROUGH
WEDNESDAY BUT THE MODELS SHOWED JUST SHALLOW MOISTURE WITH LITTLE
UPPER-LEVEL LIFT. AN AVERAGE OF THE MAV AND MET MOS SUPPORTED SLIGHT
CHANCE POPS. THE TEMPERATURE GUIDANCE WAS CONSISTENT.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE NAM AND GFS SHOWED THE WEAK COLD FRONT MOVING THROUGH THE
FORECAST AREA WEDNESDAY NIGHT. BOTH MODELS INDICATED LIMITED
MOISTURE AND UPPER-LEVEL LIFT. THE NAM AND GFS MOS GAVE POPS OF 50
TO 60 PERCENT...BUT BECAUSE OF THE LIMITED MOISTURE AND FORECAST
CONSISTENCY FORECASTED POPS AROUND 40 PERCENT. THE GUIDANCE WAS PROBABLY
A LITTLE TOO COOL WITH TEMPERATURES WEDNESDAY NIGHT BECAUSE OF
MIXING AND CLOUDINESS ASSOCIATED WITH THE FRONT. DRY AND
SEASONABLY COOL WEATHER SHOULD FOLLOW THE FRONT FRIDAY THROUGH
SUNDAY. THE GFS SHOWED A FRONT IN THE AREA MONDAY BUT WITH VERY
LITTLE MOISTURE. THE GFS ENSEMBLE MEANS HAD A POP NEAR 10 PERCENT.
KEPT THE FORECAST DAY.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
CURRENT RADAR INDICATES BAND OF HEAVIER SHOWERS AND A FEW
THUNDERSTORMS HAS PUSHED INTO EASTERN AND SOUTHERN PORTIONS OF THE FA.
WILL INCLUDE TEMPO TS FOR OGB TIL 20Z...OTHERWISE LIGHT RAIN WITH
MVFR VSBYS FOR THE REMAINDER OF THE AFTERNOON FOR OUR TAF
SITES...WITH A FEW OTHER SHOWERS DEVELOPING.  SOME CLEARING
POSSIBLE OVERNIGHT. GUIDANCE INDICATES LOW CIGS/VSBYS DEVELOPING.
WITH INDICATIONS OF SIGNIFICANT BOUNDARY LAYER WINDS...WILL
INCLUDE WS MENTION AND HIT THE CIGS HARDER THAN THE VSBYS. WHETHER
STRATUS CAN BUILD DOWN TO THE SURFACE REMAINS UNCERTAIN. USING UPS
STRATUS BUILD DOWN TECHNIQUE...BUILD DOWN MAY NOT OCCUR. GRADUAL
IMPROVEMENT IN CIGS EXPECTED MID MORNING TUESDAY.

EXTENDED AVIATION OUTLOOK...RESTRICTIONS TO CIGS/VSBYS POSSIBLE
AGAIN TUESDAY NIGHT/WEDNESDAY MORNING...AND SHOWERS WILL BE POSSIBLE
WEDNESDAY AND WEDNESDAY NIGHT. NO SIGNIFICANT IMPACTS EXPECTED
THURSDAY THROUGH SATURDAY.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&

SYNOPSIS...JL
NEAR TERM...JL
SHORT TERM...JL
LONG TERM...JL
AVIATION...31
Hazardous weather outlook, Oct 25, 12:58 PM EDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE COLUMBIA SC
1258 PM EDT MON OCT 25 2010

GAZ040-063>065-077-SCZ015-016-018-020>022-025>028-030-261700-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-AIKEN-
1258 PM EDT MON OCT 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SLIGHT RISK OF SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

SCZ029-031-035>038-041-261700-
LEE-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
1258 PM EDT MON OCT 25 2010

...SEVERE THUNDERSTORM WATCH 714 IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATEHR EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Oct 25, 9:17 AM EDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
917 AM EDT MON OCT 25 2010

GAZ040-063>065-077-SCZ018-025-026-030-035-251430-
AIKEN-BARNWELL-BURKE-COLUMBIA-EDGEFIELD-LINCOLN-MCCORMICK-MCDUFFIE-
RICHMOND-SALUDA-
917 AM EDT MON OCT 25 2010

...STRONG THUNDERSTORMS APPROACHING THE CENTRAL SAVANNAH RIVER
AREA...

AT 915 AM NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF SHOWERS
AND THUNDERSTORMS APPROACHING THE CENTRAL SAVANNAH RIVER AREA FROM
THE WEST. THE STORMS SHOULD REACH MUCH OF THE CENTRAL SAVANNAH RIVER
AREA BETWEEN 1000 AM AND NOON. THE LAKE THURMOND AREA WILL LIKELY BE
AFFECTED AROUND 1000 AM...AND THE AUGUSTA AREA BETWEEN 1100 AM AND
NOON.

THE THUNDERSTORMS WILL LIKELY CONTAIN FREQUENT LIGHTNING...WIND GUSTS
NEAR 40 MPH...AND HEAVY DOWNPOURS.

STRONGER THUNDERSTORMS COULD POSSIBLY OCCUR.

LISTEN FOR LATER STATEMENTS OR POSSIBLE WARNINGS.
Special weather statement, Oct 25, 10:12 AM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1012 AM EDT MON OCT 25 2010

GAZ040-063>065-077-SCZ018-025-030-035-251545-
AIKEN-BARNWELL-BURKE-COLUMBIA-EDGEFIELD-LINCOLN-MCCORMICK-MCDUFFIE-
RICHMOND-
1012 AM EDT MON OCT 25 2010

...STRONG THUNDERSTORMS MOVING INTO PARTS OF THE CENTRAL SAVANNAH
RIVER AREA...

AT 1000 AM...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
SHOWERS AND THUNDERSTORMS APPROACHING THE CENTRAL SAVANNAH RIVER
AREA FROM THE WEST. THE STORMS SHOULD REACH MUCH OF THE CENTRAL
SAVANNAH RIVER AREA BEFORE 100 PM. THE LAKE THURMOND AREA WILL
LIKELY BE AFFECTED BY 1100 AM...AND THE AUGUSTA BEGINNING AROUND
NOON.

THE THUNDERSTORMS WILL LIKELY CONTAIN FREQUENT LIGHTNING...WIND GUSTS
NEAR 40 MPH...AND HEAVY DOWNPOURS.

STRONGER THUNDERSTORMS COULD POSSIBLY OCCUR.

LISTEN FOR LATER STATEMENTS OR POSSIBLE WARNINGS.
Special weather statement, Oct 25, 10:47 AM EDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1047 AM EDT MON OCT 25 2010

GAZ040-063>065-077-SCZ018-025-030-035-251600-
AIKEN-BARNWELL-BURKE-COLUMBIA-EDGEFIELD-LINCOLN-MCCORMICK-MCDUFFIE-
RICHMOND-
1047 AM EDT MON OCT 25 2010

...STRONG THUNDERSTORMS MOVING INTO THE CENTRAL SAVANNAH RIVER
AREA...

AT 1040 AM...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
SHOWERS AND THUNDERSTORMS EXTENDING FROM THE LAKE THURMOND AREA
SOUTHWESTWARD THROUGH SPARTA. MOVEMENT WAS EASTWARD AND THESE
STORMS WILL OVERSPREAD ALL OF THE CENTRAL SAVANNAH RIVER AREA.

THE STORMS WILL LIKELY REACH THE THOMSON AREAS AROUND 1130 AM...
AND THE AUGUSTA AND WAYNESBORO AREAS AROUND NOON.

THE THUNDERSTORMS WILL LIKELY CONTAIN FREQUENT LIGHTNING...WIND GUSTS
NEAR 40 MPH...AND HEAVY DOWNPOURS.

STRONGER THUNDERSTORMS COULD POSSIBLY OCCUR.

LISTEN FOR LATER STATEMENTS OR POSSIBLE WARNINGS.
Special weather statement, Oct 25, 11:56 AM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1156 AM EDT MON OCT 25 2010

GAZ065-077-SCZ015-016-020>022-025>028-030-035>037-251645-
AIKEN-BARNWELL-BURKE-CALHOUN-CHESTERFIELD-EDGEFIELD-FAIRFIELD-
KERSHAW-LANCASTER-LEXINGTON-NEWBERRY-ORANGEBURG-RICHLAND-RICHMOND-
SALUDA-
1156 AM EDT MON OCT 25 2010

...STRONG THUNDERSTORMS AFFECTING PARTS OF CENTRAL SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA...

AT 1150 AM WEATHER RADAR SHOWED A BAND OF SHOWERS AND THUNDERSTORMS
EXTENDING THROUGH LAKE WATEREE...LAKE MURRAY AND THE AUGUSTA AREA.
MOVEMENT WAS EASTWARD NEAR 40 MPH.

SOME OF THE THUNDERSTORMS WILL LIKELY CONTAIN WIND GUSTS NEAR 40
MPH...FREQUENT LIGHTNING...AND VERY HEAVY DOWNPOURS.

STRONGER THUNDERSTORMS MAY OCCUR. A SEVERE THUNDERSTORM WATCH IS
IN EFFECT UNTIL 100 PM.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
Local storm report, Oct 25, 2:45 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
245 PM EDT MON OCT 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     HAIL             4 WSW EHRHARDT          33.07N 81.07W
10/25/2010  M1.00 INCH       BAMBERG            SC   PARK/FOREST SRVC

            HAIL UP TO ONE INCH IN DIAMETER REPORTED AT RIVERS BRIDGE
            STATE PARK.

&&

MILLER
Local storm report, Oct 25, 2:56 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
256 PM EDT MON OCT 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             EHRHARDT                33.10N 81.01W
10/25/2010  M1.00 INCH       BAMBERG            SC   PUBLIC

            BAMBERG DISPATCH RELAYED PUBLIC REPORT OF QUARTER SIZED
            HAIL IN EHRHARDT.

&&

MILLER

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 11:06 AM EDTSevere Thunderstorm WarningCAEColumbia, McDuffie, Richmond54 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.